Shown: posts 1 to 5 of 5. This is the beginning of the thread.
Posted by Sheilac on May 26, 2012, at 6:04:49
My current pdoc is trying to retire, so I've been visiting new docs. Saw my old doc (whom I hate) and he said to try low dose Abilify for a week while I was on vacation. I swelled up and gained 6 lbs, just like last time. I hated it.
I found another doc, whom I really like and she said Wellbutrin is a good antidepressant, but only if you're stable. She said to go back to 600mg a day of Trileptal and try 75mg or even half that of Wellbutrin. Been a few days and seems ok, but I feel hungrier or like I'm gaining weight on higher dose Trileptal.
Anyone know if Trileptal will cause weight gain? You'd think the Wellbutrin would counter that, but I'm on a low dose of Wellbutrin.
Posted by Christ_empowered on May 26, 2012, at 9:59:56
In reply to Trileptal weight/new doc, posted by Sheilac on May 26, 2012, at 6:04:49
how bad is the depression? You might just want to try therapy.
Posted by Sheilac on May 26, 2012, at 10:06:00
In reply to Re: Trileptal weight/new doc, posted by Christ_empowered on May 26, 2012, at 9:59:56
Yea, I've been on meds for so many years. Seem like one drug makes me hyper, another drug makes me depressed.
Anxiety is always there in the background and pops up from time to time and then depression follows.
I recently started therapy, only went once (therapist is moving offices so I go back in 2 weeks) but I really liked her.
Sometimes I think it comes down to the anxiety, depression and just not feeling happy with my life.
Posted by Phillipa on May 26, 2012, at 10:10:30
In reply to Re: Trileptal weight/new doc, posted by Sheilac on May 26, 2012, at 10:06:00
I was thinking the same as it seems kind of like me in that meds don't really help that much. Not to sound unkind or uncaring but it seems if you can vacation your level of functioning must be pretty high. As just the thought of travel terrifies me. Haven't been on a vacation in over 15 year. I wish I had the resources for vacations and theraphy. You are working right? Phillipa
Posted by Christ_empowered on May 26, 2012, at 11:41:39
In reply to Re: Trileptal weight/new doc » Sheilac, posted by Phillipa on May 26, 2012, at 10:10:30
hey. I think maybe I sounded a little harsh. Here's the thing: meds are GREAT if you're severely (name of disorder here). So, if you have Bipolar I, schizophrenia, psychotic depression, crippling anxiety, severe attention deficits, OK.
Its not that I don't think an AD might help you, its just that I think that, over the long-haul, therapy and maybe some form of self-expression might be more helpful for you. If you slip into a deep, dark, crippling depression, there are plenty of options out there to at least take the edge off. But if you're dealing with more moderate depression--the sort that doesn't necessarily hamper your daily life too much, but does cause some problems--you have a lot more options. Maybe meds, maybe therapy, maybe supplements, maybe exercise...you've got options. If you're a spiritual and/or religious person, that's an option, too.
This is the end of the thread.
Psycho-Babble Medication | Extras | FAQ
Dr. Bob is Robert Hsiung, MD, firstname.lastname@example.org
Script revised: October 4, 2007
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.